MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516900
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Hematemesis (4478)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex esophageal stent was implanted in the esophagus to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2020.On (b)(6) 2021, post stent placement, the patient presented with dysphagia and hematemesis.An esophagogastroduodenoscopy (egd) procedure was performed and it was found that the wallflex esophageal stent had occlusion, proximal overgrowth and had migrated distally.The wallflex esophageal stent remained implanted and another partially covered esophageal stent was placed more proximal to bridge the affected area and the procedure was completed.On an unknown date, the patient passed away and the wallflex esophageal stent was buried with patient.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).
 
Additional Manufacturer Narrative
Blocks b2 (outcomes attrib to adv event), b5, b7, h1, and h6 (impact codes) have been updated with the additional information received on september 08, 2022.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of wallflex esophageal stent migration.Imdrf device code a1409 captures the reportable event of wallflex esophageal stent obstruction within device.Impact code f23 is being used to capture the additional intervention to place another esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation on august 15, 2022 that a wallflex esophageal stent was implanted in the esophagus to treat a malignant stricture during a stent placement procedure performed on (b)(6) 2020.On january 06, 2021, post stent placement, the patient presented with dysphagia and hematemesis.An esophagogastroduodenoscopy (egd) procedure was performed and it was found that the wallflex esophageal stent had occlusion, proximal overgrowth and had migrated distally.The wallflex esophageal stent remained implanted and another partially covered esophageal stent was placed more proximal to bridge the affected area and the procedure was completed.On an unknown date, the patient passed away and the wallflex esophageal stent was buried with patient.It was reported that a tissue was growing inside the proximal uncovered stent margin.An 18x103 mm wallflex esophageal stent was implanted to complete the procedure.In may 2021, the patient passed away due to aspiration pneumonia.In the physician's assessment, the dysphagia and hematemesis were unrelated to the patient's death.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15362124
Report Number3005099803-2022-05046
Device Sequence Number17654849
Product Code ESW
UDI-Device Identifier08714729765240
UDI-Public08714729765240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516900
Device Catalogue Number1690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown